Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Selegiline Expertise Needed Again-Adam

Posted by Judy on December 20, 1999, at 18:44:41

In reply to Re: Selegiline Expertise Needed Again(Long/Boring), posted by Adam on December 20, 1999, at 2:53:09

Adam - I would bet the farm that Serzone played a part in what led up to your hospitalization. I have dubbed it "the most dangerous drug I've ever taken." Every morning I would sleep through the alarm clock radio set at full volume. My husband then started to call home when it was time for me to get up, get my daughter on the phone and tell her to wake me. A couple of frightening times, my brain was awake enough to know that she was at my bedside, but I was, for a minue or so, unable to respond or even move my body. It was just like coming out of anesthesia! In little better than that condition, I would then drive 40 miles to work - over the Sagamore Bridge and down the Cape.

Besides the near fugue state I was in, I started to become overly-angry and hostile (at the time I thought it was just my fatigue). I actually told the boss's wife where to go one morning! (Believe me, I'd thought it many times, but *never* would have verbalized it!) It wasn't until after I stopped taking Serzone that I read somewhere that it can cause feelings of agression and hostility.

For some, Serzone may be a blessing; but I couldn't possibly recommend it to anyone! I'm wondering if our particular brain chemical makeup responds favorably to MAOI's, but strikes back at Serzone. (BTW, I have the same urge to push Nardil on treatment-resistant people that you do with Selegiline.)

As for Remeron - I am plain scared to death of any drug that makes me feel sedated. Too much like depression (or Serzone!). Besides, most of us don't have the luxury of being able to sleep out the early stages of a sedating drug. Do I sound like I'm making excuses for not trying everything in my power to get well? I hope not. I'm just truly afraid I can't deal with one more trial and nasty failure.

I guess an appointment with the big-time psychopharm is in order. Thanks so much for all your suggestions. Judy

> Just as an aside, I experienced a severe worsening of my illness while on Serzone, and read
> with interest and distrubance that you found it difficult to deal with. I got so bad I
> wound up in the hospital. I was a mess, a "death please take me now" kind of violently
> relentless despair. I have so often wondered if Serzone precipitated this episode, or if
> it was just a coincidence.
> Having said that, I tried Remeron, and did not experience anything as troubling. Nearly
> irresistalbe somnolence was the primary side effect, and yes, strange as it seems, this
> did get a bit better as I raised the dose (up to 45mg/day). I never got too much of an
> antidepressant response out of it, and it always left me feeling very tired. But compared
> to the first couple of weeks in the end it was relatively tolerable. The first day I
> took it I wanted to crawl on the floor from my bed to the bathroom rather than walk. It
> was unreal.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Judy thread:17103